MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 ENDURANCE SZ 3 240MM; MISCELLANEOUS HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 ENDURANCE SZ 3 240MM; MISCELLANEOUS HIP STEM : HIP FEMORAL STEM
Catalog Number 152125000
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Discomfort (2330); Test Result (2695); Not Applicable (3189)
Date of Event 10/03/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges patient experienced debilitating pain, discomfort, soreness, friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused toxic cobalt-chromium metal ions and particles to be released into patient's blood, tissue and bone, infection requiring antibiotics, and loosening of stem.Doi: (b)(6) 2008 - dor: (b)(6) 2012 (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ENDURANCE SZ 3 240MM
Common Device Name
MISCELLANEOUS HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7804507
Report Number1818910-2018-67352
Device Sequence Number13751940
Product Code JDI
UDI-Device Identifier10603295057291
UDI-Public10603295057291
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K942370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number152125000
Device Lot NumberV36L81006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight86